Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 3, 2005, 1:19 PM CDT for Chautauqua County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 3, 2005, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Chautauqua County, KS
The radar
The Wichita radar (KICT), 118 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 031821 FFWICT KSC019-032115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 119 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS. * UNTIL 415 PM CDT. * AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED HOURLY RAINFALLS OF 2 TO 3 INCHES ACROSS EXTREME SOUTHERN CHAUTAUQUA COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SEDAN...CHAUTAUQUA...HALE...PERU AND NIOTAZE. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3702 9650 3701 9599 3728 9599 3728 9649 $$ ES
2 follow-up statements
000 WGUS73 KICT 031923 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 220 PM CDT FRI JUN 3 2005 KSC019-032115- CHAUTAUQUA KS- 220 PM CDT FRI JUN 3 2005 ...FLASH FLOOD WARNING CONTINUES FOR CHAUTAUQUA COUNTY UNTIL 415 PM CDT... AT 154 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING AROUND 1 MILE WEST OF SEDAN ON HIGHWAY 99. HIGHWAY 99 HAS BEEN BARRICADED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. LAT...LON 3702 9650 3701 9599 3728 9599 3728 9649 $$ ES
000 WGUS73 KICT 031941 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 237 PM CDT FRI JUN 3 2005 KSC019-031947- CHAUTAUQUA KS- 237 PM CDT FRI JUN 3 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHAUTAUQUA COUNTY HAS BEEN CANCELLED... AT 235 PM CDT, CHAUTAUQUA COUNTY SHERIFFS OFFICE REPORTED THAT FLOODING THAT HAD OCCURRED ACROSS HIGHWAY 99 HAS RECEDED AND THAT THE HIGHWAY HAS BEEN REOPENED. AT 237 PM CDT, DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH HAD PRODUCED THE TORRENTIAL RAINS IN CHAUTAUQUA COUNTY HAD MOVED NORTHEAST OF THE CHAUTAUQUA COUNTY PREMISES. THEREFORE, THE FLASH FLOOD WARNING ISSUED FOR CHAUTAUQUA COUNTY HAS BEEN CANCELLED. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3702 9650 3701 9599 3728 9599 3728 9649 $$ ES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 12:15 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 3, 12:15 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1215 PM CDT FRI JUN 3 2005 .DISCUSSION... HAVE ALREADY EXTENDED AND EXPANDED THE FLOOD WATCH FOR THIS AFTERNOON INTO THE OVERNIGHT HOURS FOR CEN AND SERN KS. HEAVY RAINFALL ALREADY REPORTED OVER MOST OF CEN KS WITH TSRA EXPANDING INTO SERN KS AT THIS TIME. ELEVATED CONVECTION CONTINUES TO MOVE ACROSS THE AREA AND BELEIVE THIS TREND WILL CONTINUE ACROSS THE AREA AS MCV IN OK INITIALLY MOVES ACROSS THE AREA THIS AFTERNOON. ANOTHER STRONGER SHORTWAVE IN SOUTHWEST US WILL MOVE INTO THE AREA TONIGHT, BRINGING MORE WIDESPREAD SHRA/TSRA CHANCES OVERNIGHT. SO FLOODING THREAT WILL CONTINUE. DID NOT INCLUDE AREAS SOUTHWEST OF ICT WHERE FLASH FLOOD GUIDANCE NUMBERS ARE HIGHER. WILL ALSO CONTINUE TO MONITOR SEVERE WEATHER THREAT THIS AFTERNOON, AS NUMEROUS OUTFLOW BOUNDARIES ACROSS THE AREA, WITH ANY HEATING HELPING STORMS BECOME MORE SURFACE BASED. KETCHAM ------------------------------------------------------------------ .PREVIOUS DISCUSSION...ISSUED AT 406 AM CDT FRI JUN 3 2005 TODAY-TONIGHT SOUTHERN END OF MCS IS CURRENTLY MOVING INTO CENTRAL KS ALONG/NORTH OF I-70. CORFIDI VECTORS SUGGEST THE SOUTHERN END OF THIS MCS MAY CONTINUE TO DEVELOP/PROPAGATE SOUTHEASTWARD INTO MUCH OF CENTRAL KS THIS MORNING. HAVE DECIDED TO ISSUE A FLOOD WATCH FOR A PORTION OF CENTRAL KS, WHERE RECENTLY THERE HAS BEEN HEAVY RAINFALL OVER THE PAST 1-2 DAYS. FLASH FLOOD GUIDANCE VALUES ARE LOWEST IN THOSE COUNTIES. DEEP-LAYER SHEAR AND ELEVATED INSTABILITY MAY BE ENOUGH TO PRODUCE A FEW NEAR SEVERE WIND GUSTS AND HAIL, BUT THINK THE BIGGEST THREAT THIS MORNING WILL BE FLOODING. UPSTREAM THERE IS A STRONG SHORTWAVE TROF MOVING INTO WEST TEXAS THIS MORNING PER WATER VAPOR IMAGERY. THIS FEATURE WILL BE LIFTING OUT INTO KANSAS LATER THIS AFTERNOON AND EVENING. COVERAGE AND INTENSITY OF STORMS IN OUR AREA THIS AFTERNOON AND EVENING WILL DEPEND ON HOW MUCH HEATING WE RECEIVE. THERE IS SOME UNCERTAINTY IN THE DEGREE OF REMNANT CLOUD COVER THAT WILL BE IN OUR AREA. THERE IS ALSO THE POSSIBILITY THAT A REMNANT OUTFLOW BOUNDARY COULD LINGER SOMEWHERE IN OUR FORECAST AREA THIS AFTERNOON, WHICH COULD INFLUENCE SEVERE POTENTIAL. FOR TONIGHT, WILL KEEP LIKELY POPS IN THE AREA THIS EVENING, TAPERING TO CHANCE OVERNIGHT AS THE GFS/ETA SHOW THE MID LEVEL SHORTWAVE LIFTING NORTHEAST OUT OF OUR AREA. SATURDAY-SATURDAY NIGHT: NEXT SHORTWAVE TROF (OVER NEVADA EARLY THIS MORNING) IS PROGGED BY THE GFS/ETA/ECMWF TO LIFT OUT ACROSS THE CENTRAL PLAINS SATURDAY AFTERNOON AND NIGHT. THE MODELS SHOW A SURFACE TROF/PACIFIC COLD FRONT SLICING INTO THE FORECAST AREA, WHICH SHOULD ENHANCE LOW-LEVEL CONVERGENCE. THE MODELS SHOW THE AIRMASS STRONGLY UNSTABLE AS THE FRONT MOVES IN. WITH MODERATELY STRONG DEEP-LAYER SHEAR OF 35-40 KT, SEVERE WEATHER LOOKS TO BE A POSSIBILITY. SUNDAY-MONDAY: WILL CONTINUE SLIGHT CHANCE POPS DURING THE PERIOD. THERE MAY BE THE LINGERING FRONTAL BOUNDARY AROUND SUNDAY IN SOUTHEAST KS, BUT AFTER THAT, THE MODELS WANT TO WASH IT OUT. WE WILL THEN BE UNDER SHORTWAVE RIDGING ALOFT FOR MUCH OF THIS PERIOD WHICH WILL BE A NEGATIVE FOR T-STORM CHANCES. TUESDSAY-THURSDAY: DIFFERENCES EXIST BETWEEN THE ECWMF AND GFS WITH THE UPPER PATTERN, WHICH LEADS TO LOWER CONFIDENCE ON PRECIPITATION POTENTIAL AND TIMING. HOWEVER, IT DOES LOOK LIKE SOME SLIGHT CHANCE POPS ARE WARRANTED VIA EITHER MODEL. DID NOT MAKE SIGNIFICANT TEMPERATURE ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 64 83 67 / 50 70 40 30 HUTCHINSON 83 64 83 66 / 50 70 30 30 NEWTON 83 64 83 67 / 50 70 50 30 ELDORADO 83 64 83 67 / 50 70 40 30 WINFIELD-KWLD 85 65 86 68 / 50 70 40 30 RUSSELL 83 60 81 64 / 50 60 30 30 GREAT BEND 83 61 81 65 / 50 60 30 30 SALINA 84 64 83 65 / 50 60 50 30 MCPHERSON 83 64 83 66 / 50 70 40 30 COFFEYVILLE 83 67 86 69 / 50 70 40 30 CHANUTE 83 66 84 68 / 50 70 40 30 IOLA 83 66 84 67 / 50 70 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT UNTIL 14 UTC SATURDAY FOR CENTRAL KANSAS AND AREAS EAST OF THE TURNPIKE. && CARUSO/
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT FRI JUN 3 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 500 AM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. SEE THE LATEST FLOOD WATCH FOR DETAILS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO THIS EVENING, AS A STRONG UPPER LEVEL DISTURBANCE MOVES NORTHEASTWARD OVER THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE. THE SEVERE THREAT THIS AFTERNOON AND EVENING WILL DEPEND ON HOW MUCH SUNSHINE AND HEATING OCCURS IN CENTRAL AND SOUTHEASTERN KANSAS THIS AFTERNOON. IN ADDITION, ANY REMNANT THUNDERSTORM OUTFLOW BOUNDARIES WILL ENHANCE THE SEVERE POTENTIAL. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT ACROSS CENTRAL AND SOUTHEASTERN KANSAS. SEVERE WEATHER IS POSSIBLE AS A COLD FRONT MOVES INTO AN UNSTABLE AIRMASS ACROSS THE AREA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE NEED THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHEASTERN KANSAS. IN ADDITION, ANY FLOODING REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM JMC
In the hours before
Special weather statement, Jun 3, 10:55 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1055 AM CDT FRI JUN 3 2005 KSZ048-049-031630- ELLSWORTH-SALINE- 1055 AM CDT FRI JUN 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH AND SALINE COUNTIES... AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BROOKVILLE...OR 15 MILES EAST OF ELLSWORTH...AND MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM HAD JUST DEVELOPED APPROXIMATELY 10 MILES TO THE SOUTHWEST OF IT AND WAS ALSO MOVING NORTHEAST AT AROUND 35 MPH.. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. SEDLOCK
Special weather statement, Jun 3, 11:22 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1122 AM CDT FRI JUN 3 2005 KSZ069-031645- BUTLER- 1122 AM CDT FRI JUN 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 25 MPH. THE SOUTHWARD MOVING OUTFLOW FROM THE THUNDERSTORM MAY PRODUCE WINDS OF 40 TO 50 MPH, ESPECIALLY ACROSS THE NORTHERN HALF OF BUTLER COUNTY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Special weather statement, Jun 3, 11:35 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1135 AM CDT FRI JUN 3 2005 KSZ068-031700- HARVEY- 1135 AM CDT FRI JUN 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY COUNTY... AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HESSTON...OR 10 MILES NORTHWEST OF NEWTON...AND MOVING NORTH AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. SEDLOCK
Special weather statement, Jun 3, 11:46 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1146 AM CDT FRI JUN 3 2005 KSZ070-094-031715- ELK-GREENWOOD- 1146 AM CDT FRI JUN 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES... AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUREKA TO MOLINE... AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. SEDLOCK
Special weather statement, Jun 3, 12:18 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1218 PM CDT FRI JUN 3 2005 KSZ098-031815- CHAUTAUQUA- 1218 PM CDT FRI JUN 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA COUNTY... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELGIN...OR 14 MILES SOUTHWEST OF SEDAN... AND MOVING NORTHEAST AT 35 MPH. HAIL TO AROUND 1/2 INCH DIAMETER AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Special weather statement, Jun 3, 12:25 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1225 PM CDT FRI JUN 3 2005 KSZ067-083-031800- RENO-SEDGWICK- 1225 PM CDT FRI JUN 3 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO AND SEDGWICK COUNTIES... AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHENEY...OR 19 MILES EAST OF KINGMAN...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. SEDLOCK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:56 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 61 min |
| Jun 3, 3:51 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 6 hr |
| Jun 3, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 48 min |
| Jun 3, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 50 min |
| Jun 3, 6:04 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.